Thunderstorm Wind, Botetourt
- When
- July 13, 2:11 PM EST
- Where
- Botetourt County, 2 mi SW of Lithia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.467, -79.783
In advance of a cold front thunderstorms developed. Some of these storms reached severe limits by produced damaging winds in the 60 to 70 mph range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
In advance of a cold front thunderstorms developed. Some of these storms reached severe limits by produced damaging winds in the 60 to 70 mph range. Trees were downed in numerous locations. Lightning stuck struck two apartment buildings. One of the structures had a portion of an exterior wall blown into its interior room causing damage, and a little charring.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 13, 1:29 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 229 PM EDT THU JUL 13 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... UPDATING FCST PRODUCTS FOR NEW SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 9PM. && .PREV DISCUSSION... (ISSUED 114 PM EDT THU JUL 13 2006) AVIATION... WENT WITH PREVAILING COVERAGE OF SHOWERS AND/OR STORMS IN THE TAFS LATE THIS AFTN AND THIS EVENING AS FRONT MOVES INTO THE AREA. ACTIVITY DIMINISHES LATE TONIGHT WITH VFR RETURNING BY MID-MORNING FRIDAY IN THE EAST. MVFR CIGS LIKELY TO PREVAIL IN THE WEST THRU 18Z. PREV DISCUSSION... (ISSUED 1205 PM EDT THU JUL 13 2006) SHORT TERM /REST OF TODAY/... WITH LINE OF TSTMS BEGINNING TO DEVELOP JUST WEST OF THE FCST AREA...AND MORE ORGANIZED RAIN EXPECTED LATER TODAY...HAVE ISSUED A FLASH FLODD WATCH FOR GREENBRIER...SUMMERS AND MERCER COUNTIES THRU THE EVENING HOURS. PREV DISCUSSION... (ISSUED 1107 AM EDT THU JUL 13 2006) SHORT TERM /REST OF TODAY/... FCST APPEARS TO BE ON TRACK WITH BAND OF SHOWERS AND STORMS TRACKING MAINLY NORTH OF THE FCST AREA. MEANWHILE FULL SUN IS DESTABILIZING THE SOUTHERN PORTIONS. EXPECTING SCTD TSTM DEVELOPMENT SOON OVER THE SOUTHWEST MOUNTAINS WITH GOOD COVERAGE LIKELY ACROSS MOST LOCATIONS BY LATE IN THE DAY...ESPECIALLY NORTH. SOME ISOLATED STORMS COULD PRODUCE FLOODING AND/OR DAMAGING WINDS. VERY MINOR ADJUSTMENTS TO FCST. PREV DISCUSSION... (ISSUED 634 AM EDT THU JUL 13 2006) AVIATION... MAINLY VFR CONDITIONS WILL PREVAIL THIS MORNING WITH OCNL MVFR IN FOG FOR A FEW HOURS AT LWB. ISOLATED -SHRA ALSO POSSIBLE SE WVA SITES SO MAY TEMPO PENDING RELEASE COVERAGE. OTHERWISE FRONT SLIDING IN FROM THE NORTH LATE COMBO WITH S/W AND HEATING WILL PROVIDE FOR A BETTER SHOT AT AFTERNOON/EVENING SHRA/TSRA. EXPECT BEST COVERAGE SE WVA SITES EARLY THIS AFTERNOON AND THEN EAST TO ROA/LYH AND PERHAPS DAN LATE. THIS SHOULD PRODUCE VARIED CONDITIONS RANGING FROM PREVAILING MVFR IN TSRA BLF/LWB TO VFR AND ONLY OCNL MVFR ELSEWHERE UNDER 4-6K CU FIELD. GUSTY W/SW WINDS ALSO LIKELY AS HEATING AIDS MIXING OF STRONGER WINDS FROM ALOFT THIS AFTERNOON. CONVECTION MAY LINGER WELL INTO THE OVERNIGHT BEFORE GIVING WAY TO FOG/HZ AND SOME LOW CEILINGS IN SPOTS BY MORNING. PREV DISCUSSION... (ISSUED 300 AM EDT THU JUL 13 2006) SHORT TERM /TODAY THROUGH FRIDAY/... RIDGE OFF THE SE COAST WILL SLOWLY WEAKEN OVER THE NEXT 24 HOURS ALLOWING WEAK SURFACE FRONT TO DRIFT SOUTH INTO THE CWA TOWARD FRIDAY MORNING. AHEAD OF THE BOUNDARY LOTS OF JUICE TO WORK WITH GIVEN MOIST PWATS AND STRONG INSTABILITY TODAY ESPCLY SOUTH WHERE HEATING SHOULD BE BEST. INIT S/W PASSING WELL NORTH ATTM MAY ALLOW SOME SHRA/TSRA TO CLIP FAR NW ZONES THIS MORNING BEFORE MAIN PIECE OF ENERGY ALONG THE FRONT PUSHES ACROSS OVERNIGHT INTO FRIDAY. EXPECT LEFTOVER BOUNDARIES/DIFF HEATING FROM EARLY COVERAGE TO BE MAIN INITIAL FOCUS NORTH HALF THRU EARLY THIS AFTERNOON BEFORE AXIS OF DEEPER RH SAGS SOUTH THIS EVENING/OVERNIGHT. THIS IS WHEN BEST UVV SHOULD ARRIVE AS SHOT OF UPPER DIFFLUENCE PER INCREASING JET ALOFT AIDS CONVECTIVE COVERAGE INTO LATE TONIGHT. IFFY AS TO QPF AND POSSIBLE FLOOD WATCH SINCE EXPECT MAINLY SCATTERED COVERAGE TODAY WITH BEST NW PER MAIN VORT STILL TO THE WEST...AND DEEPENING WESTERLY FLOW LIMITING LIFT OUT EAST AHEAD OF THE FRONT INTO TONIGHT. POSSIBLE TO GET SOME TRAINING BY THIS EVENING IN UNIDIRECTIONAL WESTERLY FLOW SO WILL AGAIN BEEF UP HEAVY RAIN THREAT WHILE KEEPING ISOLATED FLOODING THREAT IN THE HWO FOR NOW. ORGANIZED STORMS COULD ALSO POSE A WIND PROBLEM AS SHEAR INCREASES AHEAD OF VORT SO WILL MAKE MENTION OF THIS AS WELL. LOW LEVEL FRONT SHOULD BE SOMEWHERE ACROSS VA FRIDAY ALTHO APPEARS BEST SUPPORT WILL HAVE EXITED WHILE MORE CLOUDS COULD LIMIT INSTABILITY FORCING NEXT ROUND OF DEEP CONVECTION INTO THE CAROLINAS. THUS HAVE TRIMMED POPS BACK SOME NE ZONES GIVEN SLIGHT DRYING WHILE KEEPING MAINLY MID LEVEL CHANCES ELSEWHERE. OTHERWISE PLAN ON CUTTING BACK POPS TO MAINLY THE NW TIER THIS MORNING BEFORE QUICKLY INCREASING TO LIKELY/LOW CATEGORICAL ALL EXCEPT THE SE LATE TODAY/THIS EVENING. TEMPS AGAIN ON THE COOL SIDE OF MAV MOS GIVEN WARM BIAS OF LATE ALTHO DOWNSLOPE COULD BOOST THE FAR EAST MORE INTO THE 90S TODAY PENDING CLOUDS. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NEXT S/W TROF WILL APPROACH ALONG THE RESIDUAL FRONT FROM THE WEST FRI NIGHT AND CROSS THE AREA ON SAT. THIS SHOULD SPELL ANOTHER DECENT SHOT OF SHRA/TSRA OVERNIGHT FRI INTO SAT WHEN WILL BOOST POPS UP A BIT. IMPULSE MAY BE ENOUGH TO FINALLY FORCE DEEP RH SOUTH ON SUNDAY BUT IFFY ATTM. LATEST GFS/CANADIAN SUPPORT THIS SOLUTION AND SHOW BUILDING 5H HEIGHTS OVERTOP SURFACE HIGH NOSING INLAND FOR EARLY AND MIDDLE OF NEXT WEEK. THINK NE ZONES CERTAINLY HAVE SOME SHOT AT DRYING SO PLAN TO TWEAK RAIN CHANCES DOWN FROM NORTH TO SOUTH STARTING SUNDAY WITH COVERAGE ISOLATED AT BEST BY MIDWEEK FOR NOW. TEMPS OVERALL CLOSE TO NORMAL UNDER CLOUDS/SHRA FOR THE WEEKEND THEN WARMING SOME BY MIDWEEK WITH A LITTLE MORE INSOLATION. AVIATION... A MIX OF VFR AND MVFR CONDITIONS TO START OFF THE PERIOD IN LIGHT FOG/HAZE...WITH POTENTIAL FOR A PERIOD OF MORE DENSE FOG TOWARD MORNING IN SOME OF THE DEEPER RIVER VALLEYS. WEAK SHORTWAVE MOVING THROUGH WEST VIRGINIA AND ASSOCIATED SHOWER/TSTORM ACTIVITY WILL LIKELY MAKE A RUN AT KLWB EARLY THIS MORNING...BEFORE MORE WIDESPREAD SHOWERS AND STORMS REDEVELOP DURING THE AFTN AND EVENING HOURS AHEAD OF A COLD FRONT APPROACHING FROM THE OHIO VALLEY. BEST CHANCES INITIALLY OVR THE MOUNTAINS AND ACRS THE NORTH CLOSER TO THE BOUNDARY...THEN SPREADING ACRS THE REMAINDER OF THE REGION BY LATE AFTN. WINDS LOOK A LITTLE GUSTY AT TIMES THIS AFTN AS WELL GIVEN DECENT MIXING AND SLIGHTLY INCREASED FLOW ALOFT. OTHERWISE...BACK TO HAZY CONDITIONS BY LATE TOMORROW EVENING...WITH MORE AREAS OF FOG POSSIBLE TOWARD THE END OF THE TAF PERIOD IN AREAS WHICH RECEIVE ANY SUBSTANTIAL PRECIP TODAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...FLASH FLOOD WATCH FOR WVZ042-043-045 UNTIL 2 AM FRIDAY. && JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1209 PM EDT THU JUL 13 2006 NCZ004>006-020-VAZ043-044-058-141615- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A WEAK COLD FRONT SAGS TOWARD THE REGION FROM THE NORTH. SOME OF THESE STORMS COULD BE SEVERE RESULTING IN DAMAGING WINDS AND SOME HAIL. IN ADDITION...SOME STORMS COULD CONTAIN TORRENTIAL DOWNPOURS WHICH MAY RESULT IN MINOR FLOODING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN WILL LIKELY PERSIST FRIDAY INTO SATURDAY AS A WEAK FRONT STALLS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. VAZ007-010-011-013-014-018>020-022>024-034-035-045>047-059-WVZ044- 141615- TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-CHARLOTTE-MONROE- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND THEN CONTINUE THROUGH AT LEAST EARLY TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED LARGE HAIL. IN ADDITION TORRENTIAL DOWNPOURS ARE LIKELY WITH THE BANDS OF SHOWERS AND THUNDERSTORMS AND COULD LEAD TO LOCALIZED FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL CONTINUE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. THESE AGAIN COULD CAUSE ISOLATED FLOODING TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. NCZ001>003-018-019-VAZ009-012-015>017-032-033-141615- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-WYTHE-GRAYSON-CARROLL- FLOYD-PATRICK-FRANKLIN- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL APPROACH FROM THE NORTH BY THIS EVENING RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE STORMS COULD CONTAIN STRONG WINDS ALONG WITH SOME HAIL. IN ADDITION TORRENTIAL DOWNPOURS MAY PRODUCE LOCALIZED FLOODING INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY AS A WEAK FRONT STALLS OVER THE REGION. HEAVY RAINFALL MAY AGAIN CAUSE ISOLATED FLOODING TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WVZ042-043-045-141615- MERCER-SUMMERS-GREENBRIER- 1209 PM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND THEN CONTINUE THROUGH AT LEAST EARLY TONIGHT. RAINFALL RATES OF UP TO 3 INCHES PER HOUR ARE POSSIBLE WITH SOME STORMS...LEADING TO FLASH FLOODING OF AREA CREEKS AND STREAMS. ALSO...SOME OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL CONTINUE ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. THESE AGAIN COULD CAUSE ISOLATED FLOODING TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 147 PM EDT THU JUL 13 2006 VAZ007-WVZ042-131845- TAZEWELL VA-MERCER WV- 147 PM EDT THU JUL 13 2006 ...LINE OF THUNDERSTORMS WITH HEAVY DOWNPOURS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PIPESTEM SOUTHWESTWARD THROUGH THE PRINCETON AREA...AND INTO EASTERN TAZEWELL COUNTY. THE STORMS WERE MOVING TO THE SOUTHEAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BLUEFIELD VIRGINIA AND WEST VIRGINIA...BY 200 PM...AND OAKVALE BY 215 PM EDT. EXPECT RAINFALL AMOUNTS OF AROUND AN INCH IN 30 MINUTES OR LESS FROM THE LINE OF STORMS AS THEY PASS THROUGH. THIS WILL LIKELY CAUSE STREET FLOODING IN BOTH BLUEFIELD VIRGINIA AND WEST VIRGINIA...AND PONDING OF WATER IN ANY POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER ON THE ROADS AND REDUCED VISIBILITY IN THE HEAVY DOWNPOURS. IN ADDITION TO THE HEAVY RAIN...THESE STORMS MAY BRING FREQUENT DANGEROUS LIGHTNING STRIKES AND WIND GUSTS TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 152 PM EDT THU JUL 13 2006 NCZ002-003-019-131845- WILKES NC-SURRY NC-ALLEGHANY NC- 152 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORM NEAR THE PARKWAY IN ALLEGHANY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF TRAPHILL...OR ABOUT OVER ROARING GAP...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE AFFECTING THE BLUE RIDGE PARKWAY THROUGH 215 PM...AND NEAR...STATE RD AND MOUNTAIN PARK BY 230 PM EDT. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION... HEAVY DOWNPOURS OF AROUND AN INCH IN LESS THAN 30 MINUTES WILL OCCUR WITH THIS STORM...WHICH WILL LIKELY CAUSE PONDING OF WATER IN ANY POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER ON THE ROADS AND REDUCED VISIBILITY IN THE HEAVY DOWNPOURS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT THU JUL 13 2006 VAZ023-131930- BOTETOURT VA- 228 PM EDT THU JUL 13 2006 ...INSERT HEADLINE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR NEW CASTLE...NORTHEAST TO NEAR ORISKANY. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR FINCASTLE AND DALEVILLE BY 250 PM EDT...NACE AND TROUTVILLE BY 300 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT THU JUL 13 2006 VAZ023-131930- BOTETOURT VA- 228 PM EDT THU JUL 13 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO BOTETOURT COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR NEW CASTLE...NORTHEAST TO NEAR ORISKANY. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR FINCASTLE AND DALEVILLE BY 250 PM EDT...NACE AND TROUTVILLE BY 300 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 309 PM EDT THU JUL 13 2006 VAZ014-018-022-132015- MONTGOMERY VA-CRAIG VA-ROANOKE VA- 312 PM EDT THU JUL 13 2006 ...INSERT HEADLINE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BLACKSBURG...MOVING EAST-SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLACKSBURG... BRADSHAW AND SHAWSVILLE AT 320 PM EDT...ELLISTON AND LAFAYETTE...AT 330 PM EDT...GLENVAR BY 340 PM EDT...SALEM CITY AT 345 PM EDT...AND ROANOKE BY 350 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS MAY DOWN BRANCHES AND SMALL TREES. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 309 PM EDT THU JUL 13 2006 VAZ014-018-022-132015- MONTGOMERY VA-CRAIG VA-ROANOKE VA- 312 PM EDT THU JUL 13 2006 ...STRONG THUNDERSTORM MOVING THROUGH... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BLACKSBURG...MOVING EAST-SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLACKSBURG... BRADSHAW AND SHAWSVILLE AT 320 PM EDT...ELLISTON AND LAFAYETTE...AT 330 PM EDT...GLENVAR BY 340 PM EDT...SALEM CITY AT 345 PM EDT...AND ROANOKE BY 350 PM EDT. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS MAY DOWN BRANCHES AND SMALL TREES. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
The Roanoke radar (KFCX), 66 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
11 thunderstorm wind, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522387, 5522388, 5522397, 5522390, 5522389, 5522391, 5522392, 5522398, 5522393, 5522396, 5522394, 5522395.